Alert archive / New York / Frost Advisories in 2007
Frost Advisory 7, NWS New York, NY
NWS New York, NY issued this frost advisory at Oct 29, 2007, 9:46 PM EDT for Suffolk County, New York; Passaic County, New Jersey. It took effect at Oct 30, 2007, 2:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 29, 2007, 9:46 PM EDT (01:46 UTC)
- In effect from
- Oct 30, 2007, 2:00 AM EDT
- Expired
- Oct 30, 2007, 8:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS New York, NY
Counties Passaic County, NJ, Suffolk County, NY
The radar
The Brookhaven radar (KOKX), 55 km from the middle of the area, began a volume at 01:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 1.8 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1744 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KOKX 300146 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 946 PM EDT MON OCT 29 2007 ...ANOTHER CHILLY NIGHT ON THE WAY FOR THE REGION... ...HIGH PRESSURE REMAINS IN CONTROL OVER MOST OF THE EASTERN HALF OF THE COUNTRY. THE COMBINATION OF MOSTLY CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP INTO THE LOWER AND MIDDLE 30S ACROSS PORTIONS OF NORTHEAST NEW JERSEY AND LONG ISLAND. FURTHER NORTH...ACROSS THE LOWER HUDSON VALLEY AND SOUTHERN CONNECTICUT...TEMPERATURES WILL ALSO DROP INTO THE LOWER AND MIDDLE 30S. HOWEVER...A KILLING FREEZE HAS ALREADY OCCURRED IN THESE AREAS...ENDING THE GROWING SEASON. NJZ003-004-NYZ078>081-300915- /O.NEW.KOKX.FR.Y.0007.071030T0600Z-071030T1200Z/ BERGEN-EASTERN PASSAIC-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK- SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 946 PM EDT MON OCT 29 2007 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY. THE COMBINATION OF MOSTLY CLEAR SKIES AND LIGHT WINDS...WILL RESULT IN CHILLY TEMPERATURES OVERNIGHT. AS A RESULT...SEVERAL HOURS OF TEMPERATURES IN THE LOWER TO MID 30S ARE LIKELY WITH AREAS OF FROST DEVELOPING. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
2 follow-up statements
000 WWUS71 KOKX 300905 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 505 AM EDT TUE OCT 30 2007 ...CHILLY AIR EARLY THIS MORNING... .HIGH PRESSURE REMAINS IN CONTROL OVER MOST OF THE EASTERN HALF OF THE COUNTRY. THE COMBINATION OF MOSTLY CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP INTO THE LOWER AND MIDDLE 30S ACROSS PORTIONS OF NORTHEASTERN NEW JERSEY AND LONG ISLAND. FURTHER NORTH...ACROSS THE LOWER HUDSON VALLEY AND SOUTHERN CONNECTICUT...TEMPERATURES WILL ALSO DROP INTO THE LOWER AND MIDDLE 30S. HOWEVER...A KILLING FREEZE HAS ALREADY OCCURRED IN THESE AREAS...ENDING THE GROWING SEASON. NJZ003-004-NYZ078>081-301200- /O.CON.KOKX.FR.Y.0007.000000T0000Z-071030T1200Z/ BERGEN-EASTERN PASSAIC-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK- SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 505 AM EDT TUE OCT 30 2007 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. THE COMBINATION OF MOSTLY CLEAR SKIES AND LIGHT WINDS...WILL RESULT IN CHILLY TEMPERATURES EARLY THIS MORNING. AS A RESULT...SEVERAL HOURS OF TEMPERATURES IN THE LOWER TO MID 30S ARE LIKELY WITH AREAS OF FROST DEVELOPING. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
000 WWUS71 KOKX 301205 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 805 AM EDT TUE OCT 30 2007 NJZ003-004-NYZ078>081-301315- /O.EXP.KOKX.FR.Y.0007.000000T0000Z-071030T1200Z/ BERGEN-EASTERN PASSAIC-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK- SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 805 AM EDT TUE OCT 30 2007 ...FROST ADVISORY HAS EXPIRED... THE FROST ADVISORY IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this frost advisory went out at Oct 29, 8:27 PM EDT, 1 hour 19 minutes earlier.
Area forecast discussion, Oct 29, 8:27 PM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE UPTON NY 827 PM EDT MON OCT 29 2007 .SYNOPSIS... HIGH PRESSURE CENTERED OVER THE MIDDLE ATLANTIC STATES WILL REMAIN IN PLACE THROUGH TUESDAY...AND THEN MOVE OFF THE COAST TUESDAY NIGHT AND WEDNESDAY. DEVELOPING LOW PRESSURE OVER WESTERN CANADA THIS EVENING WILL TRACK EASTWARD...MOVING NORTH OF THE GREAT LAKES WEDNESDAY WITH A COLD FRONT APPROACHING THE AREA. THE COLD FRONT WILL PASS THROUGH THURSDAY MORNING AS THE LOW MOVES THROUGH EASTERN CANADA. HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT THURSDAY NIGHT AND BE OVER THE REGION THROUGH THE WEEKEND. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... A WEAK MID LEVEL SHORT WAVE WILL PASS ACROSS THE NORTHEAST THIS EVENING WITH PERHAPS SCT MID AND HIGH-LEVEL CLOUDS. WINDS WILL BACK AROUND TO THE WEST AT LESS THAN 10 MPH. LOW-LEVEL WARM ADVECTION WILL PROVIDE A SLIGHTLY WARMER NIGHT WITH PATCHY FROST EXPECTED ACROSS INTERIOR NE NJ AND EASTERN LONG ISLAND. AREAS OF FROST ARE EXPECTED ACROSS MUCH OF THE LOWER HUDSON VALLEY AND SOUTHERN CT OVERNIGHT...HOWEVER...IT WILL NOT BE MENTIONED AS THE GROWING SEASON HAS ENDED IN THESE AREAS. THIS MEANS NO ADDITIONAL FROST OR FREEZE AGRICULTURAL PRODUCTS WILL BE ISSUED FOR THIS REGION UNTIL THE SPRING. OVERNIGHT LOWS LOOK TO BE AT OR SLIGHTLY BELOW NORMAL...WITH READINGS RANGING FROM THE LOWER 30S WELL NORTH AND WEST...TO THE MID 40S IN NYC. THE PINE BARRENS REGION OF EASTERN LONG ISLAND IS EXPECTED TO DROP TO AROUND FREEZING. & .SHORT TERM/6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/... RIDGING BUILDS IN BOTH ALOFT AND THE SURFACE ON TUE WITH A PRONOUNCED WARM UP TUE INTO WED. DAYTIME HIGHS WILL BE IN THE 60S BOTH DAYS...WITH WED BEING A FEW DEGREES WARMER. A FEW IF ANY CLOUDS WILL BE PRESENT IN A DRY...WARM ADVECTION PATTERN. SURFACE WINDS WILL BACK AROUND FROM THE W TO SW AS THE SURFACE HIGH BUILDS OFF THE MIDDLE ATLANTIC COAST LATE TUE. THE SW FLOW WILL STRENGTHEN ON WED TO 10 TO 15 MPH AS A COLD FRONT APPROACHES FROM THE OHIO VALLEY. CLOUDS WILL INCREASE WED NIGHT WITH A SLIGHT CHANCE OF SHOWERS AFTER MIDNIGHT. THE SYSTEM LACKS DEEP MOISTURE AND INSTABILITY TO WARRANT HIGHER POPS. && .LONG TERM /THURSDAY THROUGH MONDAY/... A COLD FRONT IS FORECAST TO MOVE THROUGH THU MORNING WITH ANOTHER SHOT OF COOL...DRY WEATHER FOR NEXT WEEKEND. HIGH PRESSURE SETTLES INTO THE REGION THURSDAY NIGHT. THERE IS ONE CAVEAT HERE...THE REMNANT LOW OF TROPICAL STORM NOEL IS FORECAST TO GET PICKED UP BY AN UPPER TROUGH APPROACHING THIS WEEKEND. THE CURRENT FORECAST TAKES THE SYSTEM A FEW HUNDRED MILES EAST OF NYC ON SAT. THIS TRACK WOULD KEEP THE AREA ON THE WESTERN FRINGE OF THE STORM WITH THE BRUNT OF THE RAIN AND WIND TO OUR EAST. && .AVIATION /00Z TUESDAY THROUGH SATURDAY/... HIGH PRESSURE CONTINUES BUILDING INTO THE REGION RESULTING IN VFR CONDITIONS THROUGH AT LEAST 00Z WED. WE WILL SEE SCT-BKN CIRRUS THIS EVENING INTO THE OVERNIGHT...BUT THEN COVERAGE OF THESE HIGH CLOUDS WILL WANE OVERNIGHT. W-NW WINDS GENERALLY 5-8 KT OR LESS WILL CONTINUE THROUGH MIDDAY TUE...BEFORE BACKING SW IN THE AFTERNOON AS THE HIGH STARTS TO SLIDE EAST OF THE REGION. OUTLOOK FOR 00Z WEDNESDAY THROUGH SATURDAY...VFR CIGS/VSBYS EXPECTED THROUGH MOST OF THE PERIOD. SOUTHWEST WINDS WEDNESDAY NIGHT COULD GUST TO 25 KT AT COASTAL TERMINALS. SLIGHT CHANCE OF SUB-VFR CIGS THU WITH THE APPROACH OF A WEAK COLD FRONT. && .MARINE... HIGH PRESSURE SLOWLY BUILDS TOWARD THE WATERS TONIGHT AND TUESDAY. IT WILL TAKE SOMETIME BEFORE THE CENTER OF THE HIGH MOVES EAST OF THE WATERS...PROBABLY BY WEDNESDAY. WINDS FORECAST TO BE AROUND 10 TO 15 KTS TONIGHT. THERE MAY BE A QUICK INCREASE IN WINDS (15 TO 20 KT) LATE TONIGHT AND EARLY TUESDAY AS A WEAK FRONT PASSES TO THE NORTH. THEN WINDS WILL LIGHTEN SOMEWHAT LATER TUESDAY AND TUESDAY NIGHT. SEAS WILL REMAIN UNDER 2 TO 3 FEET ON THE OCEAN...AND A FOOT OR LESS ELSEWHERE. THEN WINDS AND SEAS INCREASE LATER WEDNESDAY AND WEDNESDAY NIGHT AHEAD OF A COLD FRONT. SW GRADIENT WILL TIGHTEN AS LOW PRESSURE RACES ACROSS SOUTHEAST CANADA AND HIGH PRESSURE DEPARTS TO THE EAST. WINDS SHIFT FROM SOUTHERLY WED NIGHT AND EARLY THU...TO W/NW BEHIND THE FRONT LATE THU...THEN N/NE BY FRIDAY. GRADIENT REMAINS RATHER TIGHT...AND SEAS WILL THUS RESPOND. WAVE WATCH III NUMBERS SEEM TO HANDLE THIS QUITE WELL. OVERALL...RELATIVELY TRANQUIL CONDITIONS THROUGH WED WILL GIVE WAY TO STRONGER WINDS AND ROUGH SEAS FOR THE LATTER PORTION OF THE WEEK. && .HYDROLOGY... DRY WEATHER IS FORECAST THROUGH THE WEEK. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. NJ...NONE. MARINE...NONE. &&
Hazardous weather outlook, Oct 29, 10:15 AM EDT, 11 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE UPTON NY 1015 AM EDT MON OCT 29 2007 CTZ005>012-NJZ002>006-011-NYZ067>081-301000- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 1015 AM EDT MON OCT 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ330-335-338-340-345-350-353-355-301000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1015 AM EDT MON OCT 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Frost Advisories in New York, 2007Frost Advisories in New Jersey, 2007Every frost advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.